Hi, I have been having anxiety and panic attacks for a while now and I am quite depressed. I do want to start on the pristiq but after reading some of the side effects it is a bit scary, also I dont like the one about reduced sex drive as I am 51 and going through PeriMenopause so I dont need that onto of the rest. Please if anyone can give me feedback on their experiences with this pristiq I would be grateful. I have to run a business also so I am afraid of the tiredness, and also it mentions insomia.
Hi, Jane! Remember that just because a side effect is listed doesn't mean everyone will have them. In fact, only < 0.5 ~ 10% of users have any of these effects and that means 90% or more of users don't have any at all. Also, most side effects are transient lasting only a few days to a few weeks,
The odds are in your favor!
Best wishes, WCV
I cannot comment on Pristiq since I have not taken it.
You may want to see a OBGY doc that specializes in perio and menopause. Just to rule out that your symptoms are not hormonal related?
Most the AD can cause some sexual side effects. But that does not mean you will have them. I am not sure why you or your doctor picked Pristiq? It is a newer AD and has mixed reviews. From what I read Lexapro is the least likely to cause sexual side effects. But that does not mean it won't happen, we are all different. Wellbutrin is the only AD known to be weight and sex neutral. But can ramp up anxiety and panic attacks since it has a stimulant effect. But some do fine on it.
No easy answers. Some of us are on combo meds. Unfortunately you have to try the med to see if it works for you.
Wishing you the very best :) You can always post here for support.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Apr 2010 • 1 answer
Updated 13 Apr 2018 • 5 answers
Updated 14 Nov 2018 • 6 answers
Updated 14 Dec 2017 • 3 answers
Updated 19 Jul 2017 • 1 answer